Alert archive / New York / Special Marine Warnings in 2003

Special Marine Warning 39, NWS Buffalo, NY

June 29, 2003

NWS Buffalo, NY issued this special marine warning at Jun 29, 2003, 2:21 PM EDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2003, 2:21 PM EDT (18:21 UTC)
Expired
Jun 29, 2003, 3:15 PM EDT
In force
54 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 29, 10:14 AM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 29, 10:14 AM EDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1014 AM EDT SUN JUN 29 2003

MAIN FORECAST CONCERN FOR THIS AFTERNOON REMAINS CONVECTIVE POTENTIAL
ACROSS THE AREA.

12Z KBUF AND KALY SOUNDINGS RATHER STABLE WITH LOW LEVEL MOISTURE
LACKING. HOWEVER...SOUTHWEST FLOW WILL TRANSPORT LOW LEVEL MOISTURE
INTO THE AREA WITH SURFACE DEWPOINTS INTO THE LOWER 60S BY AFTERNOON.
LATEST RUC SOUNDINGS SUGGESTING ATMOSPHERE TO BECOME MODERATELY
UNSTABLE BY MID AFTERNOON FROM THE FINGER LAKES EASTWARD WITH CAPES
APPROACHING 2500 J/KG AND LIFTED INDEX VALUES DOWN TO -6. AS UPPER
TROUGH OVER THE CENTRAL GREAT LAKES APPROACHES THE AREA THIS
AFTERNOON SHOULD SEE CONVECTION DEVELOP...WITH THREAT FOR MORE
SIGNIFICANT CONVECTION EAST OF ROCHESTER. RUC SUGGESTING LEFT FRONT
QUAD OF 300 MB 90 PLUS SPEED MAX WILL CROSS THE AREA THIS AFTERNOON
ENHANCING LIFT AND BRINGING POTENTIAL FOR SEVERE WEATHER. MAIN SEVERE
THREAT WILL BE WIND DAMAGE.

.BUF...NONE.

TMA
Hazardous weather outlook, Jun 29, 4:18 AM EDT, 10 hours 3 minutes before
NYZ001>008-010>014-019>021-085-290815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
418 AM EDT SUN JUN 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS WILL REACH SEVERE
LIMITS THIS AFTERNOON OR EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

SAGE

In the hours before

Special weather statement, Jun 29, 10:52 AM EDT, 3 hours 29 minutes before
NYZ001>008-010>014-019>021-085-292100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1052 AM EDT SUN JUN 29 2003

...SEVERE THUNDERSTORMS POSSIBLE ACROSS WESTERN AND CENTRAL NEW YORK
THIS AFTERNOON AND EVENING...

ATMOSPHERIC CONDITIONS WILL BECOME INCREASINGLY FAVORABLE FOR
THUNDERSTORMS TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT...WHICH
WILL CROSS THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD
BECOME SEVERE...ESPECIALLY EAST OF ROCHESTER. THE MAIN THREAT OF
SEVERE WEATHER WILL BE FROM DAMAGING WINDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION AND RADIO
FOR LATER STATEMENTS OR POSSIBLE WARNINGS. ADDITIONAL INFORMATION
CAN BE FOUND AT OUR INTERNET WEB SITE AT WWW.ERH.NOAA.GOV/BUF.

SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

TMA

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:21 PM EDTSpecial Marine WarningBUF54 min

Nearby

Special Marine Warnings in New York, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.